# SDR CALA9700971

- Difficulty date: June 26, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N69348
- Make and model: Boeing 7373T0
- Aircraft serial: 23586
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 58935842
- Condition: Failed
- Location: Rt Cockpit
- Part time: 2,600 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

A STRONG ODOR ACCOMPANIED BY SMOKE WAS OBSERVED IN THE COCKPIT DURING CLIMB-OUT OF DTW ENROUTE TO EWR. THE AIRCRAFT WAS DIVERTED TO CLE WHERE IT LANDED WITHOUT INCIDENT. MAINTENANCE FOUND THE FIRST OFFICER'S NR 5 WINDOW OVERHEATING AND CAUSING THE ODOR AND SMOKE. THE WINDOW AND WINDOW THERMAL SENSOR WERE REMOVED AND REPLACED IAW MM 56-11-31.  LEAK AND OPERATIONAL CHECKS WERE GOOD.
